Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Taking medicine for diabetes and blood pressure. Started rabeprazol 20 for GERD. Any advice?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I am 56 yrs old taking CVMET (Metformin-Voglibos) for sugar control,fasting sugar is 105, TELPRES for Blood pressure it's also normal,but indigestion and gas trouble is there,did andoscopy also,with normal results,Doc diognised me with GERD.gave rabeprazol 20 twice.what ever I eat after that I feel like going to toilet.for that I am taking LIBRAX,with that I feel ok can I continue it for long time or u suggest some new meds?
Posted Sun, 20 Jan 2013 in GERD
Answered by Dr. Mayank Bhargava 54 minutes later
Welcome to XXXXXXX forum.

Using washroom after eating is basically due ti increased gastro-colic reflex.
Medicines which are effective in suppressing this reflex is used for getting relief.
Librax contains chlordiazepoxide and clidinium bromide.
Chlordiazepoxide is an anti-anxiety medication and is thought to be due to its calming ability for patients that have IBS symptoms that are worsened by anxiety. Clidinium bromide works by decreasing gastrointestinal motility.

Prolonged use of Chlordiazepoxide may cause development of tolerance and with use of increased dose.
Stopping the drug suddenly can worsen the condition and cause withdrawal symptoms.
Mebeverine is also used for the same purpose.

These defined symptoms may be due to side effects of metformin and voglibose.
Metformin is associated with multiple abdominal side effects.
You should use extended release form of metformin.
Voglibose may cause diarrhea by preventing absorption of glucose and you should take it with food.
You should withhold voglibose for few days and just observe the results.

As such there is no correlation between GERD & Telmisartan and increased gastro-colic reflex.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Taking medicine for diabetes and blood pressure. Started rabeprazol 20 for GERD. Any advice? 2 hours later
Thanks for guidence.for last week i am feeling throbbing in both bloodpressure is normal.on both sides at evening time it guide me
Answered by Dr. Mayank Bhargava 8 hours later
There may be possibility of migraine and you should consult with XXXXXXX medicine specialist/ neurologist.
Throbbing pain is specif for migraine.
You should also go for CT/ MRI scan brain to rule out any intracranial lesion.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor